MAUDE Adverse Event Report: BIOMET 3I 3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 5MM(L); DENTAL IMPLANT

BIOMET 3I 3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 5MM(L); DENTAL IMPLANT
Catalog Number BOES505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint (b)(4).A2: patient age is not provided / unknown.A4: patient weight is not provided / unknown.E1: initial reporter¿s title is not provided / unknown.
 
Event or Problem Description
It is reported that the implant was removed due to bone loss.Tooth site 47.
 
Additional Manufacturer Narrative
This report is being submitted to report additional and corrected information to 0001038806-2024-00364.The expiration date has been corrected to 8/1/2024.The following sections are being reported: d4: expiration date.D9: device availability.H2: if follow-up, what type.H3: device evaluated by manufacturer.H6: type of investigation.H6: investigation findings.H6: investigation conclusions.H10: additional narratives/data.A summary investigation has been completed for bone loss events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for bone loss have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.Dhr review was completed for the subject lot number.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number for similar events and no other complaint was identified.As documented in the summary investigation, contributing factors for the reported event likely exist outside of zimvie control, including those related to medical conditions / patient habits and surgical technique.Based on the summary investigation, no malfunction occurred upon investigation and no association between the dental implant and bone loss was found that can explain these events.Therefore, the reported event remains non-verifiable as it is a medical condition.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for bone loss problems reported in association with implant failure have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.Therefore, escalation to capa is not required.
 
Event or Problem Description
No additional or corrected information to report.

Brand Name
3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 5MM(L)
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key18833167
Report Number0001038806-2024-00364
Device Sequence Number17953381
Product Code DZE
UDI-Device Identifier00844868033639
UDI-Public(01)00844868033639(17)240801(10)2019070897
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150571
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2024
Device Catalogue NumberBOES505
Device Lot Number2019070897
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic